MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: M-VIZION DISTAL STEM 13MM L 180MM STRAIGHT

MEDACTA INTERNATIONAL SA STEM: M-VIZION DISTAL STEM 13MM L 180MM STRAIGHT
Model Number 01.22.132
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23 november 2020.Lot#: 1901232: (b)(4) items manufactured and released on 8-nov-2019.Expiration date: 2024-10-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: during post-infection revision tha in a patient with very weak bone, the femoral shaft is fractured, and a false route is taken by the femoral stem.This adverse event is to be related with the patient condition, and is not due to a defective device.
 
Event or Problem Description
The primary surgery was performed on (b)(6) 2020.After the surgery(the same day), the surgeon checked and discovered the tip of the femoral stem protruded from the medullary cavity at x-ray.The bone fracture occurred during the primary surgery.The surgeon replaced the stem with new one.The anterior curvature was taken in account during the planning.The trial phase was performed but the x-ray was not taken in this phase.The surgeon used posterior approach and done reaming manually (13 mm size).The size of the used components was the same as during planning and no deviation from the surgery technique was done.The bone of the patient was weak, previously this patient had a revision due to infection(competitor implants), and this implants were replaced with cement mold.

Brand Name
STEM: M-VIZION DISTAL STEM 13MM L 180MM STRAIGHT
Common Device Name
DISTAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10983317
Report Number3005180920-2020-00881
Device Sequence Number2975336
Product Code LZO
UDI-Device Identifier07630040728904
UDI-Public07630040728904
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2024
Device Model Number01.22.132
Device Catalogue Number01.22.132
Device Lot Number1901232
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2020
Initial Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;